Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS La Crosse, WI

April 2, 20104 counties in Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 2, 2010, 1:31 PM CDT for 4 counties in Iowa. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2010, 1:31 PM CDT (18:31 UTC)
Expired
Apr 2, 2010, 2:08 PM CDT
In force
37 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 1:33 PM CDTTSTM WND DMG3 Nw Decorah, IAFULL SIZE TREE DOWN ACROSS THE ROAD AT HWY 52 AND COLLEGE DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:59 PM CDTSevere Thunderstorm WatchSPC117 min

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1723 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WUUS53 KARX 021831
SVRARX
IAC005-043-065-191-021930-
/O.NEW.KARX.SV.W.0002.100402T1831Z-100402T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
131 PM CDT FRI APR 2 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLAMAKEE COUNTY IN NORTHEAST IOWA...
  CLAYTON COUNTY IN NORTHEAST IOWA...
  EASTERN FAYETTE COUNTY IN NORTHEAST IOWA...
  EASTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...

* UNTIL 230 PM CDT

* AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES SOUTH OF ST. CHARLES TO STRAWBERRY POINT...AND MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELKADER...WAUKON...LANSING...POSTVILLE...FARMERSBURG...MONONA...   
  GARNAVILLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4264 9165 4350 9200 4350 9123 4345 9124
      4342 9120 4338 9121 4335 9117 4333 9111
      4324 9108 4314 9117 4310 9117 4308 9116
      4294 9115 4265 9136
TIME...MOT...LOC 1831Z 229DEG 45KT 4391 9204 4277 9145

$$

RABERDING
4 follow-up statements
694 
WWUS53 KARX 021839
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
139 PM CDT FRI APR 2 2010

IAC005-043-065-191-021930-
/O.CON.KARX.SV.W.0002.000000T0000Z-100402T1930Z/
WINNESHIEK IA-ALLAMAKEE IA-FAYETTE IA-CLAYTON IA-
139 PM CDT FRI APR 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAYTON...
EASTERN FAYETTE...ALLAMAKEE AND EASTERN WINNESHIEK COUNTIES UNTIL 230
PM CDT...

AT 133 PM CDT...LOCAL LAW ENFORCEMENT REPORTED 60 TO 70 MPH WINDS 
NEAR MAYNARD IN FAYETTE COUNTY AS THESE STORMS MOVED THROUGH AT 120 
PM. POWER LINES WERE REPORTED DOWN IN OSSIAN IN WINNESHIEK COUNTY.  
THESE STORMS WERE MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  
WAUKON...LANSING...FARMERSBURG...MONONA...GARNAVILLO...MCGREGOR...  
MARQUETTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4264 9165 4350 9200 4350 9123 4345 9124
      4342 9120 4338 9121 4335 9117 4333 9111
      4324 9108 4314 9117 4310 9117 4308 9116
      4294 9115 4265 9136
TIME...MOT...LOC 1837Z 229DEG 45KT 4396 9195 4281 9137

$$

RABERDING
576 
WWUS53 KARX 021852
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
152 PM CDT FRI APR 2 2010

IAC005-043-065-191-021930-
/O.CON.KARX.SV.W.0002.000000T0000Z-100402T1930Z/
WINNESHIEK IA-ALLAMAKEE IA-FAYETTE IA-CLAYTON IA-
152 PM CDT FRI APR 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAYTON...
EASTERN FAYETTE...ALLAMAKEE AND EASTERN WINNESHIEK COUNTIES UNTIL 230
PM CDT...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM GOODVIEW TO GARNAVILLO...MOVING NORTHEAST AT 60 MPH. 

LOCATIONS IMPACTED INCLUDE...
  LANSING...HARPERS FERRY...NEW ALBIN...WAUKON JCT...ELDERGROVE...   
  THOMPSON CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4264 9165 4350 9200 4350 9123 4345 9124
      4342 9120 4338 9121 4335 9117 4333 9111
      4324 9108 4314 9117 4310 9117 4308 9116
      4294 9115 4265 9136
TIME...MOT...LOC 1850Z 231DEG 52KT 4409 9170 4294 9113

$$

RABERDING
979 
WWUS53 KARX 021901
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
201 PM CDT FRI APR 2 2010

IAC065-191-021911-
/O.CAN.KARX.SV.W.0002.000000T0000Z-100402T1930Z/
WINNESHIEK IA-FAYETTE IA-
201 PM CDT FRI APR 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FAYETTE AND EASTERN
WINNESHIEK COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4349 9161 4350 9123 4345 9124 4342 9120
      4338 9121 4333 9111 4324 9108 4314 9117
      4294 9115 4265 9136 4264 9159
TIME...MOT...LOC 1901Z 231DEG 52KT 4356 9118 4303 9096

$$

IAC005-043-021930-
/O.CON.KARX.SV.W.0002.000000T0000Z-100402T1930Z/
ALLAMAKEE IA-CLAYTON IA-
201 PM CDT FRI APR 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLAYTON AND
ALLAMAKEE COUNTIES UNTIL 230 PM CDT...

AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEW ALBIN TO 6 MILES SOUTHEAST OF PRAIRIE DU CHIEN...MOVING
NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4349 9161 4350 9123 4345 9124 4342 9120
      4338 9121 4333 9111 4324 9108 4314 9117
      4294 9115 4265 9136 4264 9159
TIME...MOT...LOC 1901Z 231DEG 52KT 4356 9118 4303 9096

$$

RABERDING
596 
WWUS53 KARX 021908
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
208 PM CDT FRI APR 2 2010

IAC005-043-021918-
/O.CAN.KARX.SV.W.0002.000000T0000Z-100402T1930Z/
ALLAMAKEE IA-CLAYTON IA-
208 PM CDT FRI APR 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR CLAYTON AND ALLAMAKEE COUNTIES
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4349 9161 4350 9123 4345 9124 4342 9120
      4338 9121 4333 9111 4324 9108 4314 9117
      4294 9115 4265 9136 4264 9159
TIME...MOT...LOC 1908Z 231DEG 52KT 4362 9106 4309 9085

$$

RABERDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 8:20 AM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Apr 2, 8:20 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
820 AM CDT FRI APR 2 2010

.SHORT TERM...THROUGH SUNDAY

MAIN FORECAST CONCERN IS WITH THE RAIN CHANCES TODAY THROUGH
SATURDAY AND THEN AGAIN SATURDAY NIGHT.

SURFACE ANALYSIS EARLY THIS MORNING SHOWS AN AREA OF LOW PRESSURE
OVER SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA. A WARM FRONT
EXTENDS NORTHEAST INTO NORTHWEST WISCONSIN WITH A COLD FRONT
DROPPING SOUTH INTO THE SOUTHERN PLAINS. REGIONAL RADARS SHOW A
BROKEN LINE OF SHOWERS AND A FEW THUNDERSTORMS ALONG AND AHEAD OF
THE COLD FRONT FROM NEBRASKA INTO OKLAHOMA.

THE 02.00Z MODELS HAVE CAUGHT ON TO A FASTER OVERALL MOVEMENT TO
THE SYSTEM AND IN GENERAL ARE IN CLOSE AGREEMENT ON WHEN IT WILL
PASS THROUGH THE LOCAL AREA. THE UPPER LEVEL LOW CURRENTLY OVER
WESTERN SOUTH DAKOTA WILL CONTINUE TO MOVE SLOWLY NORTHEAST
REACHING WESTERN ONTARIO SATURDAY AFTERNOON. A LEAD SHORT WAVE
TROUGH IS EXPECTED TO COME OUT OF THE MAIN TROUGH AND PASS JUST
TO THE WEST OF THE AREA TODAY WITH THE MAIN LONG WAVE AND SHORT
WAVE TROUGHS COMING ACROSS THE AREA TONIGHT INTO SATURDAY MORNING.
THE BEST PERIOD OF FORCING LOOKS TO OCCUR TONIGHT AHEAD OF THE
MAIN UPPER LEVEL SYSTEM AS THE SURFACE COLD FRONT SLIDES ACROSS
THE AREA. THE LOW LEVEL FRONTOGENESIS AND FN VECTOR CONVERGENCE IN
THE 1000-850 MB LAYER LOOKS TO INCREASE ALONG THE FRONT UNTIL BOTH
BECOME MODERATE TO STRONG AS THE FRONT IS SLIDING ACROSS THE AREA.
THIS LOOKS TO COINCIDE WITH THE MAXIMUM ISENTROPIC UP GLIDE OF 2
TO 3 MICROBARS/S ON THE 300K SURFACE. WITH THE AMPLE FORCING...IT
APPEARS THAT IT SHOULD RAIN WITH THIS SYSTEM THE PROBLEM BECOMES
TIMING WHEN IT WILL START AND END. THE GFS WOULD SUGGEST SOME
LIGHT RAIN MOVING INTO THE WEST THIS MORNING WHILE THE NAM AND THE
02.00Z LOCAL WRF MODEL WOULD HOLD THE RAIN OFF UNTIL AFTERNOON.
THE 02.03Z SREF DATA SUGGEST GOING WITH A TIMING BETWEEN THE TWO
AND GIVEN THE CURRENT POSITION OF THE FRONT...IT WOULD SEEM
UNLIKELY ANY RAIN WOULD MOVE IN BEFORE 15Z. HAVE THUS DROPPED THE
RAIN CHANCES FOR EARLY THIS MORNING AND THEN BRING IN THE RAIN AND
BY LATE AFTERNOON HAVE UP TO A 80 PERCENT CHANCE IN THE WEST WITH
THE CHANCES EXTENDING EAST INTO WESTERN WISCONSIN. WITH THE FRONT
SLIDING ACROSS THE AREA TONIGHT...MAINTAINED THE 80 PERCENT RAIN
CHANCES THIS EVENING FOR THE ENTIRE AREA AND THE START TO SHOW A
DECREASE ACROSS THE WEST AFTER 06Z TONIGHT. WITH THE QUICKER
MOVEMENT OF THE SYSTEM...MOST OF THE RAIN SHOULD BE OUT OF THE
AREA BY SATURDAY AFTERNOON. LITTLE CAPE IS EXPECTED TO BE PRESENT
AHEAD OF THE COLD FRONT WITH AT MOST AROUND 250 J/KG OF ML CAPE.
HAVE HELD ONTO THE TRENDS OF THE PREVIOUS SHIFT OF JUST HAVING
SOME LOW THUNDER PROBABILITIES ALONG AND AHEAD OF THE FRONT.

THE OTHER CONCERN FOR TODAY IS WITH HIGH TEMPERATURES. THE SOUTH
WINDS HAVE KEPT THE BOUNDARY LAYER WELL MIXED WITH TEMPERATURES
HOLDING IN THE MIDDLE 60S TO LOWER 70S. THE AREA WILL REMAIN IN THE
WARM SECTOR TODAY AHEAD OF THE FRONT BUT THERE SHOULD BE LITTLE
SUNSHINE AND WHAT DOES GET THROUGH WILL BE VERY FILTERED. THE NAM
SUGGESTS 925 MB TEMPERATURES WILL HOLD BETWEEN 14 AND 16C THIS
MORNING AND THEN START TO DECREASE AS THE RAIN MOVES IN. THE 2
METER TEMPERATURES SHOW ABOUT A 10 DEGREE RECOVERY TODAY. WILL TRY
AND BALANCE THIS OUT WITH GENERAL 6 TO 10 DEGREE RISES EXPECTED
OVER THE EARLY MORNING TEMPERATURES.

THE NEXT SHORT WAVE TROUGH IS EXPECTED TO QUICKLY MOVE ACROSS THE
UPPER MIDWEST SATURDAY NIGHT. THIS SHOULD PUSH A WEAK SURFACE LOW
ACROSS THE REGION WHICH ALL THE MODEL SHOW PASSING FROM CENTRAL
MINNESOTA INTO NORTHERN WISCONSIN. SOME LIGHT RAIN IS EXPECTED TO
DEVELOP WITH THIS SYSTEM BUT WITH LOWERING DEW POINTS IN THE WAKE
OF THE COLD FRONT...THE CONCERN WILL BE IF THE SYSTEM WILL BE
STRONG ENOUGH TO PRODUCE WIDESPREAD RAIN. THE CURRENT MODELS WOULD
SUGGEST ONLY SOME LOW RAIN CHANCES WOULD BE NEEDED ACROSS THE
NORTHERN SECTIONS OF THE BUT FOR NOW HAVE HELD ONTO A 20 PERCENT
CHANCE ACROSS THE ENTIRE AREA UNTIL THE SHORT WAVE TROUGH MOVES
ONSHORE AND THE MODELS REMAIN CONSISTENT.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

ALL THE MEDIUM RANGE MODELS ARE DEVELOPING ANOTHER STORM SYSTEM
FOR EARLY NEXT WEEK. THE NEW 02.00Z ECMWF HAS COME IN CONSIDERABLY
WEAKER WITH THE SURFACE LOW THAN WHAT THE GFS IS SHOWING.
CONSIDERABLE DIFFERENCES NOW WITH THE TRACK OF THE LOW AS WELL
WITH THE GFS TAKING THE LOW WELL TO THE NORTH OF THE AREA ALLOWING
THE WARM FRONT TO COME TROUGH WHILE THE ECMWF WOULD KEEP THE WARM
FRONT OVER OR JUST SOUTH OF THE AREA WITH THE LOW PASSING THROUGH
THE FORECAST AREA. BOTH CONTINUE TO SHOW RAIN FOR THE AREA FROM
MONDAY NIGHT THROUGH WEDNESDAY WITH THE NEW ECMWF HOLDING ON TO
THE RAIN THROUGH WEDNESDAY NIGHT. TO MANY DIFFERENCES AT THIS
POINT TO START MAKING CHANGES TO THE GOING FORECAST.

&&

.AVIATION...

LOOK FOR BREEZY CONDITIONS TODAY AT BOTH TAF SITES...DUE TO TIGHTER
PRESSURE GRADIENT AS LOW PRESSURE IN CENTRAL NEB LIFTS INTO NORTHERN
MN. MAY HAVE TO WORRY ABOUT LOW LEVEL WIND SHEAR EARLY THIS MORNING
IF WINDS DECOUPLE...DUE TO 50 KNOT WINDS BETWEEN 1000-2000 FT AGL.
SOME OF THESE STRONG WINDS WILL MIX DOWN WITH DAYTIME HEATING
TODAY...RESULTING IN GUSTS OF 20-30 KNOTS AGAIN. WINDS SHOULD
DIMINISH TONIGHT AS A COLD FRONT CROSSES...RELAXING THE PRESSURE
GRADIENT. VFR CONDITIONS ARE EXPECTED TO PERSIST THROUGH MUCH OF
TODAY WITH A DRY AIRMASS IN PLACE...THOUGH SOME STRATO-CU BASED AT
3500-4000 FT SHOULD MOVE IN AS INCREASING MOISTURE AHEAD OF THE LOW
CONTINUES TO LIFT NORTH. BETWEEN VERY LATE THIS AFTERNOON AND THIS
EVENING...A BAND OF SHRA/FEW TSRA ARE EXPECTED TO MOVE INTO KRST AND
KLSE...THEN MOVE EAST OF THE SITES DURING THE OVERNIGHT HOURS. BOTH
VISIBILITIES AND CEILINGS COULD FALL TO MVFR. HAVE NOT MENTIONED ANY
TSRA EXPLICITLY YET IN THE TAFS DUE TO UNCERTAINTY AND EXPECTED
LIMITED COVERAGE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...04
AVIATION...RRS
Hazardous weather outlook, Apr 2, 11:30 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1130 AM CDT FRI APR 2 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-031100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE ENTIRE AREA.
SOME THUNDERSTORMS THAT MOVE INTO THE REGION FROM SOUTHERN IOWA MAY
PRODUCE SOME STRONG WINDS ALONG WITH HEAVY RAIN AND LIGHTNING.
THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE OVERNIGHT WITH HEAVY
RAIN AND LIGHTNING BEING THE MAIN IMPACTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE OF THUNDERSTORMS RETURNS FOR MONDAY THROUGH WEDNESDAY.
THE POTENTIAL EXISTS FOR SEVERE STORMS CENTERED ON TUESDAY...AS A
WARM FRONT AND STRONG LOW PRESSURE SYSTEM LIFT NORTH ACROSS THE UPPER
MIDWEST. HOWEVER...IT REMAINS TOO EARLY TO DETERMINE THE DETAILS OF
ANY SEVERE WEATHER THREAT CENTERED ON TUESDAY. STAY TUNED TO LATER
FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

RRS/HALBACH

In the hours before

Special weather statement, Apr 2, 12:40 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1240 PM CDT FRI APR 2 2010

IAZ010-011-019-029-030-021845-
ALLAMAKEE-CHICKASAW-CLAYTON-FAYETTE-WINNESHIEK-
1240 PM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AT 60 MPH THROUGH
CENTRAL IOWA.

THESE STORMS ARE CAPABLE OF PRODUCING WINDS OF 50 MPH AND PEA TO
HALF INCH SIZED HAIL. SOUTHWESTERN CHICKASAW COUNTY...ALONG WITH
FAYETTE AND CLAYTON COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH
2 PM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

RABERDING
Special weather statement, Apr 2, 1:06 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
106 PM CDT FRI APR 2 2010

IAZ009>011-029-030-MNZ095-096-WIZ041>043-053>055-061-021900-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-GRANT-HOUSTON-HOWARD-
JUNEAU-LA CROSSE-MONROE-RICHLAND-VERNON-WINNESHIEK-
106 PM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS OVER NORTHEAST IOWA. MOVING TO THE
NORTHEAST AT 65 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS
TO 60 MPH ALONG WITH PEA TO HALF INCH SIZE HAIL.

PERSONS SHOULD MONITOR CONDITIONS AS THESE STORMS MOVE INTO THE AREA
THIS AFTERNOON FOR POSSIBLE SEVERE WEATHER POTENTIAL.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

RABERDING

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 12:53 PM CDTSevere Thunderstorm WarningARXFayette37 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.